Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

X-ray showed pleural effusion in lungs. Taken Mahacef for typhoid. TB negative. What is wrong?

Dear Sir, I am 28 yrs old married female. On 8-Aug-12, I was down with sorethroat and fever (ranging from 98-100F). The blood test revealed that my SGPT was 58 and thus my family doctor concluded that i am suffering from Typhoid and started with Mahacef for 5days. After consuming Mahacef on the first day, my menstruation cycle stopped. Even after 5 days the fever had not subsided and I started feeling breathless . On subsequent X-ray revealed that there was pleural effusion in my left lungs. Upon tapping nearly 2Litres and 700ml of effluent was removed. The doctor had a started FORCET kit assuming that it could be due to tuberculosis. However further blood test revealed that i was negative for TB and no malignant cells were found. Can you please guide as to what are possibilities of things that might have gone wrong with my body and lungs. Also since FORCET tablets lead to swelling of urinary bladder, i have stopped taking them. Also the reports of pleural effusion revealed that ADA was higher ie 78. What does that indicate?
Asked On : Sun, 2 Sep 2012
Answers:  1 Views:  134
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Pulmonologist 's  Response
hello pallavi
thank you for choosing our forum
since your ADA for pleural fluid is 78, it is highly specific for tuberculosis and you must continue with 6months of tuberculosis treatment. it is a very safe treatment with side effects occuring rarely. tuberculosis is a completely curable disease if medications are taken regularly, so please take your medicines for 6mnths regularly.
any further query is welcome
dr. gurpreet
Answered: Sat, 22 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor